Lightning, Marion
- When
- June 24, 8:00 PM EST
- Where
- Marion County, Summerfield
- Reported by
- NEWSPAPER
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Lightning stuck home and destroyed the inside of a private residence.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lightning stuck home and destroyed the inside of a private residence. "There was nothing recognizable from the master bedroom except for the springs of the bed."
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 1:00 PM EST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT THU JUN 24 2004 .SHORT TERM... CURRENTLY CONVECTION IS SUPPRESSED AND CONSEQUENTLY TEMPERATURES ARE RISING OVER THOSE OF RECENT DAYS. EXPECT AFTERNOON CONVECTION TO BE SCATTERED AND BREAK OUT FIRST IN THE LOWER SUWANNEE VALLEY THEN SPREAD NORTHWARD AND EAST TO THE GEORGIA COAST. A SECOND LATER PERIOD OF CONVECTION IS LIKELY ALONG THE EAST COAST AS AN INLAND CONVERGENCE BOUNDARY AND THE SEA BREEZE FORCING COMBINE. QUASIFRONTAL BOUNDARY IN NORTH/CENTRAL GEORGIA WILL CONTINUE TO OSCILLATE AS IMPULSES TRACK ALONG IT...BUT WILL HOLD NORTH OFTHE AREA UNTIL SUNDAY. WEEKEND WEATHER LOOKS TO BE SLIGHTLY WETTER THAN NORMAL PARTICULARLY FOR SUNDAY AND MONDAY AFTERNOONS. && .LONG TERM... TREND FOR NORMAL SUMMER REGIME CONTINUES LATER IN THE WEEK WITH SCATTERED MOSTLY PM STORMS. && .MARINE... GENERALLY LIGHT TO MODERATE WINDS BELOW 15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 70 90 / 20 50 40 50 SSI 77 90 74 90 / 30 40 30 40 JAX 74 93 72 92 / 30 40 30 40 SGJ 75 89 74 91 / 30 40 30 40 GNV 73 94 70 92 / 20 40 30 40 OCF 73 94 71 93 / 30 40 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && WELSH/HESS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT THU JUN 24 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 532 AM EDT THU JUN 24 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON WITH THE HEATING OF THE DAY WITH THE GREATEST COVERAGE ACROSS THE GEORGIA PORTION AND ALONG THE EAST COAST. SOME STRONG STORMS ARE EXPECTED...CAPABLE OF PRODUCING WINDS TO 45 MPH ALONG WITH SMALL HAIL. ISOLATED SEVERE STORMS WILL BE POSSIBLE AS WELL WITH THE GREATEST CHANCE THROUGH THE SUWANNEE VALLEY AND INTO COASTAL SOUTHEAST GEORGIA OR ALONG AND NORTH OF INTERSTATE 10 AND ALONG AND EAST OF INTERSTATE 95. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH WEDNESDAY. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 605 PM EDT THU JUN 24 2004 GAZ162-163-242245- CLINCH GA-ECHOLS GA- 605 PM EDT THU JUN 24 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTH OF NEEDMORE... OR ABOUT 10 MILES NORTHWEST OF FARGO...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEEDMORE AND HIGHWAY 441 NORTH OF FARGO THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 632 PM EDT THU JUN 24 2004 GAZ136-153-242300- INLAND GLYNN GA-WAYNE GA- 632 PM EDT THU JUN 24 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN AND WAYNE COUNTIES FOR STRONG THUNDERSTORM WINDS AND LIGHTNING VALID UNTIL 700 PM EDT... AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER THALMANN...OR ABOUT 12 MILES NORTHWEST OF DOCK JUNCTION...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STERLING AND EVERETT THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 652 PM EDT THU JUN 24 2004 GAZ134-135-242330- APPLING GA-BACON GA- 652 PM EDT THU JUN 24 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT... AT 652 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ALMA...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ALMA...NEW LACY AND BAXLEY THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 703 PM EDT THU JUN 24 2004 GAZ136-242345- WAYNE GA- 703 PM EDT THU JUN 24 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 745 PM EDT... AT 703 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF SCREVEN...OR ABOUT 8 MILES NORTH OF PATTERSON...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SCREVEN...ODUM AND JESUP THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EDT THU JUN 24 2004 GAZ150-242345- WARE GA- 705 PM EDT THU JUN 24 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 745 PM EDT... AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF NEEDHAM...OR ABOUT 5 MILES SOUTHWEST OF WAYCROSS...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEEDHAM...WAYCROSS...SUNNYSIDE AND DEENWOOD THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
833 PM EDT THU JUN 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 5 NW WAYCROSS 31.26N 82.42W
06/24/2004 0.75 INCH WARE GA EMERGENCY MNGR
911 REPORTED DIME SIZE HAIL
0641 PM TSTM WND GST ALMA 31.54N 82.48W
06/24/2004 47 MPH BACON GA OFFICIAL NWS OBS
41 KNOT WIND GUST AT ALMA ASOS
0641 PM TSTM WND DMG ALMA 31.54N 82.48W
06/24/2004 BACON GA EMERGENCY MNGR
METAL STRUCTURE BLOWN ONTO RUNWAY AT BACON COUNTY AIRPORT
0645 PM TSTM WND DMG ALMA 31.54N 82.48W
06/24/2004 BACON GA EMERGENCY MNGR
911 REPORTED TREES AND POWERLINES DOWN IN ALMA
0736 PM TSTM WND DMG 5 SW JESUP 31.55N 81.95W
06/24/2004 WAYNE GA EMERGENCY MNGR
911 REPORTED TREES DOWN ON HIGHWAY 84
0740 PM TSTM WND DMG 5 N ODUM 31.74N 82.03W
06/24/2004 WAYNE GA EMERGENCY MNGR
911 REPORTED TREES DOWN ON HIGHWAY 169
&&
CAMPThe Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413186.